Format

Send to

Choose Destination
See comment in PubMed Commons below
Ther Drug Monit. 1997 Jun;19(3):361-3.

Decreased hypoprothrombinemic effect of warfarin associated with furosemide.

Author information

1
Department of Clinical Pharmacy, University of Tennessee, Memphis 38163, USA.

Abstract

The authors describe a case of furosemide possibly inhibiting the hypoprothrombinemic effect of warfarin. The initiation of furosemide dosing in a patient receiving a stable dose of warfarin was associated with an 28% decrease in the international normalized ration (INR). Using normal volunteers, two previous controlled studies of an interaction between warfarin and chlorthalidone, and between warfarin and spironolactone, assert that volume depletion produced by forced diuresis results in the inhibition of warfarin's hypoprothrombinemia. Consistent with this hypothesis, the authors found that their patient's hematocrit (believed to reflect hydration status) correlated with the INR: r2 = 0.78, p < 0.05. This case provides further evidence suggesting that acute diuresis can decrease the hypoprothrombinemic effect of warfarin.

PMID:
9200780
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments

    Supplemental Content

    Full text links

    Icon for Wolters Kluwer
    Loading ...
    Support Center